Revista Matemática Iberoamericana
Full-Text PDF (133 KB) | Metadata | Table of Contents | RMI summary
Published online: 2003-08-31
A Computer Algebra Solution to a Problem in Finite GroupsGert-Martin Greuel (1) Universität Kaiserslautern, Germany
We report on a partial solution of the conjecture that the class of finite solvable groups can be characterised by 2-variable identities. The proof requires pieces from number theory, algebraic geometry, singularity theory and computer algebra. The computations were carried out using the computer algebra system SINGULAR.
Keywords: Solvable groups, Engel identity, rational points on curves, computer algebra, singular
Greuel Gert-Martin: A Computer Algebra Solution to a Problem in Finite Groups. Rev. Mat. Iberoam. 19 (2003), 413-424. doi: 10.4171/RMI/355